Alert archive / New Mexico / Wind Advisories in 2017

Wind Advisory 10, NWS Albuquerque, NM

February 7, 2017

NWS Albuquerque, NM issued this wind advisory at Feb 7, 2017, 3:32 AM MST. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2017, 3:32 AM MST (10:32 UTC)
Expired
Feb 8, 2017, 11:51 AM MST
In force
32 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted.

094 
WWUS75 KABQ 071032
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
332 AM MST Tue Feb 7 2017

...VERY STRONG WIND TO CONTINUE TONIGHT AND INTO TUESDAY ALONG
THE CENTRAL MOUNTAINS...

.Very strong to severe winds will continue to periodically impact
the Sangre de Cristo mountains today into Wednesday with strong 
gusts also impacting areas southward to Clines Corners and the 
Sandia/Manzano mountains.

NMZ521-523-071900-
/O.CAN.KABQ.HW.W.0006.000000T0000Z-170207T2100Z/
/O.NEW.KABQ.WI.Y.0010.170207T1032Z-170208T2300Z/
Sandia/Manzano Mountains-Central Highlands-
332 AM MST Tue Feb 7 2017

...WIND ADVISORY IN EFFECT UNTIL 4 PM MST WEDNESDAY...
...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect until 4 PM MST Wednesday. The High
Wind Warning has been cancelled. 

* LOCATION...SANDIA/MANZANO MOUNTAINS AS WELL AS THE CENTRAL
  HIGHLANDS INCLUDING CLINES CORNERS AND THE BARTLETT AND JOHNSON
  MESAS NEAR RATON PASS. 

* WINDS...WEST 25 TO 35 MPH WITH OCCASIONAL GUSTS OF 45 TO 55 
  MPH.

* TIMING...VERY STRONG WINDS WILL PERIODICALLY CONTINUE TODAY INTO
  WEDNESDAY.

* VISIBILITY...NO WIDESPREAD VISIBILITY REDUCTIONS ARE FORESEEN. 

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT NORTH TO SOUTH 
  ORIENTATED HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden Gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

NMZ512>515-527-071900-
/O.EXT.KABQ.HW.W.0006.000000T0000Z-170208T2300Z/
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Raton Ridge/Johnson Mesa-
332 AM MST Tue Feb 7 2017

...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 PM MST WEDNESDAY...

* LOCATION...SANGRE DE CRISTO MOUNTAINS AS WELL AS THE BARTLETT
  AND JOHNSON MESAS NEAR RATON PASS. 

* WINDS...WEST 35 TO 45 MPH WITH OCCASIONAL GUSTS TO 60 AND 65
  MPH.

* TIMING...VERY STRONG WINDS WILL PERIODICALLY CONTINUE TODAY INTO
  WEDNESDAY.

* VISIBILITY...HIGHEST TERRAIN CONTAINING SNOW COVER WILL SEE 
  LOCALLY REDUCED VISIBILITIES DUE TO BLOWING SNOW. 

* LOCAL IMPACTS...VERY STRONG CROSS WINDS WILL IMPACT NORTH TO
  SOUTH ORIENTATED HIGHWAYS...POSING DIFFICULT DRIVING CONDITIONS
  TO MOTORISTS OF HIGH PROFILE VEHICLES. DAMAGE TO
  TREES...ROOFS...UTILITY LINES...AND OTHER VULNERABLE STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER, A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
4 follow-up statements
856 
WWUS75 KABQ 071844
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1144 AM MST Tue Feb 7 2017

...STRONG WINDS TO CONTINUE TODAY THROUGH WEDNESDAY ALONG THE 
CENTRAL MOUNTAINS...

.Strong winds will continue periodically impacting the Sangre de 
Cristo Mountains today through Wednesday. The strongest gusts are
expected along eastern slopes. Windy conditions will also impact 
the area from Glorieta southward to the Sandia and Manzano 
Mountains, Clines Corners, and Vaughn.

NMZ512>515-527-080400-
/O.CON.KABQ.HW.W.0006.000000T0000Z-170208T2300Z/
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Raton Ridge/Johnson Mesa-
1144 AM MST Tue Feb 7 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST WEDNESDAY...

* LOCATION...Sangre de Cristo Mountains as well as the Bartlett
  and Johnson Mesas near Raton Pass. 

* WINDS...West 35 to 45 mph with periodic gusts up to 60 mph.

* TIMING...Strong winds will periodically continue today through
  Wednesday.

* VISIBILITY...High terrain areas may see some reductions due to 
  blowing snow.

* LOCAL IMPACTS...Very strong cross winds will impact north to
  south oriented roadways and create difficult travel for large
  and high profile vehicles. Damage to trees, roofs, utility
  lines, and other vulnerable structures is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, a high wind warning means damaging winds are imminent or
highly likely. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

NMZ521-523-080400-
/O.CON.KABQ.WI.Y.0010.000000T0000Z-170208T2300Z/
Sandia/Manzano Mountains-Central Highlands-
1144 AM MST Tue Feb 7 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST WEDNESDAY...

* LOCATION...Sandia and Manzano Mountains as well as the central
  highlands including Clines Corners and the Bartlett and Johnson
  Mesas near Raton Pass. 

* WINDS...West 25 to 35 mph with gusts up to 55 mph. 

* TIMING...Strong winds will periodically cotinue today through
  Wednesday. 

* VISIBILITY...Localized blowing dust is possible in dust prone
  areas.

* LOCAL IMPACTS...Strong cross winds will impact north to south
  oriented roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden Gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
654 
WWUS75 KABQ 080343
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
843 PM MST Tue Feb 7 2017

...STRONG WINDS TO CONTINUE TONIGHT THROUGH WEDNESDAY ALONG THE 
CENTRAL MOUNTAIN CHAIN...

.Strong winds will continue periodically impacting the Sangre de
Cristo Mountains tonight through Wednesday. The strongest gusts 
are expected along the eastern slopes. Windy conditions will also
impact the area from Glorieta southward to the Sandia and Manzano
Mountains and Clines Corners.

NMZ512>515-527-081200-
/O.CON.KABQ.HW.W.0006.000000T0000Z-170208T2300Z/
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Raton Ridge/Johnson Mesa-
843 PM MST Tue Feb 7 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST WEDNESDAY...

* LOCATION...Sangre de Cristo Mountains as well as the Bartlett 
  and Johnson Mesas near Raton Pass. 

* WINDS...West 35 to 45 mph with periodic gusts up to 60 mph.

* TIMING...Strong winds will periodically continue tonight 
  through Wednesday. 

* VISIBILITY...High terrain areas may see some reductions due to 
  blowing snow. 

* LOCAL IMPACTS...Very strong cross winds will impact north to 
  south oriented roadways and create difficult travel for large 
  and high profile vehicles. Damage to trees, roofs, utility 
  lines, and other vulnerable structures is possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, a high wind warning means damaging winds are imminent
or highly likely. Sustained wind speeds of at least 40 mph or
gusts of 58 mph or more can lead to property damage.

&&

$$

NMZ521-523-081200-
/O.CON.KABQ.WI.Y.0010.000000T0000Z-170208T2300Z/
Sandia/Manzano Mountains-Central Highlands-
843 PM MST Tue Feb 7 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST WEDNESDAY...

* LOCATION...Sandia and Manzano Mountains as well as the Central
  Highlands including Clines Corners. 

* WINDS...West 25 to 35 mph with gusts up to 55 mph.

* TIMING...Strong winds will periodically continue tonight  
  through Wednesday. 

* VISIBILITY...Localized blowing dust is possible in dust prone 
  areas. 

* LOCAL IMPACTS...Strong cross winds will impact north to south 
  oriented roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts 
of wind may cause you to lose control of your vehicle. Extra 
attention should be given to cross winds.

&&

$$
616 
WWUS75 KABQ 081021
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
321 AM MST Wed Feb 8 2017

...STRONG WINDS TO CONTINUE THROUGH THIS MORNING ALONG THE 
CENTRAL MOUNTAIN CHAIN...

.Strong winds will continue periodically impacting the Sangre de
Cristo Mountains tonight through this morning. The strongest 
gusts are expected along the eastern slopes. Windy conditions will
also impact the area from Glorieta southward to the Sandia and 
Manzano Mountains and Clines Corners.

NMZ512>515-527-081800-
/O.CON.KABQ.HW.W.0006.000000T0000Z-170208T2300Z/
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Raton Ridge/Johnson Mesa-
321 AM MST Wed Feb 8 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

* LOCATION...Sangre de Cristo Mountains as well as the Bartlett 
  and Johnson Mesas near Raton Pass. 

* WINDS...West 35 to 45 mph with periodic gusts up to 60 mph.

* TIMING...Strong winds will periodically continue through this
  morning.

* VISIBILITY...High terrain areas may see some reductions due to 
  blowing snow. 

* LOCAL IMPACTS...Very strong cross winds will impact north to 
  south oriented roadways and create difficult travel for large 
  and high profile vehicles. Damage to trees, roofs, utility 
  lines, and other vulnerable structures is possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, a high wind warning means damaging winds are imminent
or highly likely. Sustained wind speeds of at least 40 mph or
gusts of 58 mph or more can lead to property damage.

&&

$$

NMZ521-523-081800-
/O.CON.KABQ.WI.Y.0010.000000T0000Z-170208T2300Z/
Sandia/Manzano Mountains-Central Highlands-
321 AM MST Wed Feb 8 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

* LOCATION...Sandia and Manzano Mountains as well as the Central 
  Highlands including Clines Corners. 

* WINDS...West 25 to 35 mph with gusts up to 55 mph.

* TIMING...Strong winds will periodically continue through this
  morning.

* VISIBILITY...Localized blowing dust is possible in dust prone 
  areas. 

* LOCAL IMPACTS...Strong cross winds will impact north to south 
  oriented roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
096 
WWUS75 KABQ 081851
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1151 AM MST Wed Feb 8 2017

NMZ512>515-527-082000-
/O.CAN.KABQ.HW.W.0006.000000T0000Z-170208T2300Z/
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Raton Ridge/Johnson Mesa-
1151 AM MST Wed Feb 8 2017

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Albuquerque has cancelled the
High Wind Warning. 

High winds that impacted areas along and just east of the Sangre
de Cristos will continue to diminish during the afternoon. 
Localized strong winds will persist but widespread high winds are 
no longer expected. 

$$

NMZ521-523-082000-
/O.CAN.KABQ.WI.Y.0010.000000T0000Z-170208T2300Z/
Sandia/Manzano Mountains-Central Highlands-
1151 AM MST Wed Feb 8 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Albuquerque has cancelled the
Wind Advisory. 

Strong winds that impacted the area earlier today will continue to
gradually diminish during the afternoon. Localized strong winds 
will persist particularly near Clines Corners but widespread 
strong winds are no longer expected.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 7, 2:15 AM MST, 1 hour 17 minutes earlier.

Area forecast discussion, Feb 7, 2:15 AM MST, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
215 AM MST Tue Feb 7 2017

.SYNOPSIS...
Strong west to northwest winds will continue today across much of the
area. The strongest winds are expected from the central mountain
chain east to the Texas line. Northwest winds will continue along
and east of the central mountains tonight into Wednesday morning
before diminishing. High temperatures will remain above average
through the week. A Pacific storm system will bring low elevation
rain and mountain snow to much of the region this upcoming weekend,
likely continuing into early next week.

&&

.DISCUSSION...
Moderate to strong west to northwest flow at mountain top level and
above will continue today through Wednesday morning. Strong northwest
winds will continue from the Sandia/Manzano mountains and central
highlands north to the Sangres today and tonight. Downgraded the high
wind warning for the Sandia/Manzano and central highlands zones to a
wind advisory given the lack of strong winds early this morning as
well as model guidance being quite a bit lower for these areas
Tuesday and Tuesday night. A few light rain and mountain snow showers
are possible in western and northern mountain today and tonight. A
broad and rather flat upper level ridge will slide east across the
intermountain west Wednesday. This ridge will spell the end of the
strong winds late-day Wednesday through Thursday. Temperatures will
also trend up Thursday and moreso Friday. High temperatures Friday
will approach record values at many locations. High temps in the ABQ
metro could push the 70 degree mark, two degrees shy of the daily
record.

The next Pacific trough/closed to impact the area remains on track
for the weekend and beyond. GFS, ECMWF and Canadian are in good
agreement that an upper level trough will drop sewd across CA and
Saturday. The southwest flow aloft ahead of this feature will result
in a frontal band of precipitation across the northwest third to half
of the state Saturday afternoon and Saturday night. A backdoor cold
front is progged to get into the mix Sunday morning as the upper low
deepens and drops southward through AZ. This results in snow across
northeast and east- central NM. Still a lot of uncertainty at this
point but the models have trended farther west and significantly
colder with both the upper trough and the backdoor cold front. Snow
levels from the latest models for Sunday are near 5k ft as opposed
to 7k ft from previous runs. Models then bring the closed low east-
northeast across far northern Mexico early next week, resulting in
another round of precipitation across the southern half or so of NM
Tuesday and Tuesday night.

33

&&

.FIRE WEATHER...
With one short wave trough having already passed over the Rockies
and into the plains and another currently approaching the northern
Rockies, the gradient aloft is retaining strength. Stout winds are
continuing to periodically buffet ridge tops of the Sangres and to a
lesser extent the Sandia/Manzano mountains and central highlands.
These higher terrain areas will have the most concern for critically
strong winds through the afternoon, and even overnight and into
Wednesday. Precipitation has remained light and focused over the
north central to northwestern zones with a small footprint of true
wetting or saturating precipitation. These areas will again be the
focus for precipitation today and tonight with insignificant amounts
projected. Temperatures will stay at or above average in all zones
today, with readings being 10 to 15 degrees above average in the
eastern plains due to downsloping breezes. Dewpoints are already
climbing upward, and this will bring humidity above critical
thresholds through the afternoon. Despite the higher humidity, it
should be reiterated that the strong winds over the Sangres and
central mountains/highlands will still be of concern with widespread
gusts of 40 to 50 mph expected, perhaps even as high as 65 mph over
the higher peaks of the Sangres.

Winds aloft will be stubborn to decrease in speed into Wednesday
with the Sangre de Cristos and central mountains/highlands yet again
observing strong to severe gusts. Some of the east central plains
will also be breezy to windy on Wednesday, but elsewhere the breezes
will be notably less than the aforementioned zones. Mostly dry
conditions are expected Wednesday with lowest minimum humidity found
in the eastern plains, but these values should hover above critical
thresholds, even with temperatures soaring 15 to 20 degrees above
climatological averages for early February. A mixed bag of smoke
ventilation rates is projected for Wednesday, but suffice it to say
that sheltered and lower elevation locales can expect to suffer from
the worst dispersion rates.

As Thursday unfolds, a welcome ridge of high pressure aloft will
glide eastward over NM, finally bringing a cessation to the stronger
winds aloft. Ventilation rates will suffer with less wind, but
otherwise the more tranquil conditions will be complemented with a
continuation of above normal temperatures and dry weather.

A resurgence of the westerlies aloft is then advertised for Friday
and Saturday as the next weather system approaches in the form of a
Pacific trough. Forecast models continue to indicate that this
trough will dive south of AZ into late Sunday and Monday in the form
of a deepening cut-off low. This will draw in a much cooler airmass
from the northeast while also introducing better precipitation
chances to many zones, primarily on Sunday and Monday and perhaps
even into Tuesday.

&&

.AVIATION...
06Z TAF CYCLE
Mix of mid/high lvl clouds will impact the area during the next 24
hrs. The main cig effects including IFR/MVFR categories should be
limited to FMN/GUP and to lesser extent SAF between 12 to 16z. Wind
speeds will be gusty at times during the afternoon but less than what
was observed yesterday. Gusts around 30 kt projected for TCC and LVS.
Intermittent mtn top obsc will remain across NW NM during the next
24 hrs.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  50  35  55  30 /  10  10   5   0
Dulce...........................  42  32  47  22 /  40  30  10   0
Cuba............................  47  34  52  29 /  20  10   5   0
Gallup..........................  49  32  57  28 /  10   0   0   0
El Morro........................  45  31  52  25 /  10   5   0   0
Grants..........................  51  30  59  26 /   5   0   0   0
Quemado.........................  53  35  57  28 /   0   0   0   0
Glenwood........................  63  31  69  33 /   0   0   0   0
Chama...........................  40  29  45  24 /  40  40  10   0
Los Alamos......................  49  36  54  34 /  10   5   5   0
Pecos...........................  52  38  57  35 /   0   0   0   0
Cerro/Questa....................  44  30  51  21 /  10   5   0   0
Red River.......................  39  31  43  25 /  10   5   0   0
Angel Fire......................  41  24  47  15 /  10   5   0   0
Taos............................  47  32  52  25 /   5   0   0   0
Mora............................  54  38  58  33 /   5   0   0   0
Espanola........................  54  37  59  34 /   0   5   0   0
Santa Fe........................  51  38  56  36 /   5   0   0   0
Santa Fe Airport................  54  35  59  33 /   0   0   0   0
Albuquerque Foothills...........  57  42  61  34 /   0   0   0   0
Albuquerque Heights.............  59  37  63  36 /   0   0   0   0
Albuquerque Valley..............  61  36  65  32 /   0   0   0   0
Albuquerque West Mesa...........  60  38  64  36 /   0   0   0   0
Los Lunas.......................  64  33  69  29 /   0   0   0   0
Rio Rancho......................  60  38  63  36 /   0   0   0   0
Socorro.........................  66  37  69  36 /   0   0   0   0
Sandia Park/Cedar Crest.........  51  38  56  36 /   0   0   0   0
Tijeras.........................  54  34  59  32 /   0   0   0   0
Moriarty/Estancia...............  55  32  61  26 /   0   0   0   0
Clines Corners..................  52  33  57  32 /   0   0   0   0
Gran Quivira....................  56  37  59  36 /   0   0   0   0
Carrizozo.......................  60  38  64  39 /   0   0   0   0
Ruidoso.........................  57  36  63  37 /   0   0   0   0
Capulin.........................  58  34  62  31 /   0   0   0   0
Raton...........................  60  33  63  28 /   0   0   0   0
Springer........................  61  33  65  29 /   0   0   0   0
Las Vegas.......................  57  34  60  31 /   0   0   0   0
Clayton.........................  68  38  72  31 /   0   0   0   0
Roy.............................  65  38  68  32 /   0   0   0   0
Conchas.........................  69  43  73  38 /   0   0   0   0
Santa Rosa......................  66  45  69  39 /   0   0   0   0
Tucumcari.......................  72  43  76  36 /   0   0   0   0
Clovis..........................  68  46  73  37 /   0   0   0   0
Portales........................  69  48  73  39 /   0   0   0   0
Fort Sumner.....................  69  46  72  39 /   0   0   0   0
Roswell.........................  75  42  78  38 /   0   0   0   0
Picacho.........................  66  46  69  42 /   0   0   0   0
Elk.............................  62  42  67  40 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 4 PM MST Wednesday for the following zones...
NMZ521-523.

High Wind Warning until 4 PM MST Wednesday for the following
zones... NMZ512>515-527.

&&

33
Hazardous weather outlook, Feb 6, 4:21 AM MST, 23 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
421 AM MST MON FEB 6 2017

NMZ501>540-071230-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
421 AM MST MON FEB 6 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

WEST WINDS WILL INCREASE MARKEDLY THIS MORNING. STRONG TO LOCALLY
DAMAGING WINDS ARE LIKELY FROM THE CENTRAL MOUNTAIN CHAIN EAST ACROSS
MUCH OF THE CENTRAL AND NORTHEAST HIGHLANDS. GUSTS COULD EXCEED 65
MPH ALONG THE HIGHER PEAKS OF THE CENTRAL MOUNTAIN CHAIN AND ACROSS
THE HIGHER ELEVATIONS OF THE CENTRAL AND NORTHEAST HIGHLANDS
INCLUDING CLINES CORNERS AND RATON PASS.

CRITICAL FIRE WEATHER CONDITIONS REMAIN ON TRACK FOR PORTIONS OF THE
EASTERN PLAINS THIS AFTERNOON AS THE STRONG WEST WINDS COMBINE WITH
A DRY AIRMASS AND DOWNSLOPING EFFECTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG TO VERY STRONG WEST AND NORTHWEST WINDS WILL CONTINUE TUESDAY
AND TUESDAY NIGHT, PRIMARILY FROM THE CENTRAL MOUNTAIN CHAIN EAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WIND GUSTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR
BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT WIND REPORTS ON OUR
FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG NMWX.

33

Nearby

Wind Advisories in New Mexico, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.